# SDR VJ1R20081118001

- Difficulty date: November 7, 2008
- Submitted: November 18, 2008
- Operation: General aviation
- Filed by: Gulfstream Aerospace Services Corporation, repair station VJ1R560K
- Aircraft: CGQWI
- Make and model: Cndair CL6002B16
- Aircraft serial: 5016
- System (JASC): 3810 · Potable Water System
- Part: Water Heater
- Part number: 500120701
- Condition: Overtemp
- Location: Zone 900
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: B, A, H

## Discrepancy

ACFT AT CRUISING ALTITUDE WHEN A PASSENGER ADVISED THE CREW THAT THEY COULD ODOR SOMETHING BURNING IN THE CABIN AREA. THE CREW DECLARED AN EMERGENCY AND DIVERTED. AFTER LANDING, THE PROBLEM WAS DETERMINED TO BE THE LAVATORY WATER HEATER HAD OVER HEATED CAUSING THE HEATER BLANKET TO EMIT SMOKE AND FUMES. THE WATER HEATER SYS WAS DISABLED BY PULLING THE SYS CIRCUIT BREAKER AND THE ACFT RETURNED TO DEPARTURE. THIS IS THE THIRD SUCH INCIDENT INVOLVING CANADIAN REGISTERED AIRCRAFT.  THE WATER HEATERS WERE UTILIZED FROM 1981 TO 1997 IAW STC SA4370SW IN APPROX 200 NEW ACFT EXECUTIVE INTERIOR INSTALLATIONS. THERE ARE POSSIBLY (2) PER INTERIOR ONE LOCATED BEHIND THE GALLEY AND ONE LOCATED BEHIND THE LAVATORY VANITY. A CORRECTIVE ACTION GROUP AT MFG, IS CURRENTLY WORKING ON A FLEET WIDE SOLUTION. INITIAL DISCUSSIONS BETWEEN MFGS INVOLVE INFORMING THE FLEET'S OPERATORS TO VISUALLY INSPECT THEIR WATER HEATERS, DISABLING THE HOT WATER HEATERS BY PULLING THE CIRCUIT BREAKER, PLACARDING "INOP", AND REPLACING THE WATER HEATERS WITH AN ACCEPTABLE HOT WATER HEATER.
